Zoloft Update 2

wpid-wp-1432934197201.jpegSo I thinks it’s been about 3 weeks since I’ve started Zoloft.  The first week was rough; I couldn’t sleep yet I was drowsy all day, my brain was in a fog, and I generally felt like crap.  I switched from taking it in the evening to taking morning, made sure I had food in my stomach, and had an extra cup of coffee, and that changed everything.  I no longer have any of the negative side effects.

The number one thing I’ve noticed is that I feel normal.  The other day I was thinking:

Is this medication even doing anything?  I don’t feel like I’m on medication?  Maybe I don’t need this.

But then I realized, holy crap I haven’t been depressed or anxious at all in the last few weeks.  Yes I feel normal, but maybe that’s what the medication is ideally supposed to do.  I remember a couple of years ago when my wife first went on Zoloft, the doctor said:

This isn’t a happy pill, it’s not going to ‘change’ you.  It’s going to make you feel more like yourself.

That’s exactly what my experience has been so far.  I still feel like myself, just without the heavy emotional issues.

On the TMI scale, many of you warned of possible decrease in libido when taking anti-depressants.  I can say that yes, it has decreased my libido slightly.  However it’s made it about the same as my wife’s, so I’m probably bugging her less. LOL.

Either way, Zoloft is proving to be a positive experience for me.  Thanks for all those who gave me input and related your experiences about taking anti-depressed.

Advertisements

7 thoughts on “Zoloft Update 2

  1. I would take something like that….I just wish that they could fix the whole sexual side effects things. My job depends upon peak performance. Honestly, the older I get (I am 37) the less I care about sex.

    Like

  2. Takes about three weeks to kick in, so the therapeutic effects are likely just beginning for you. Also, the side effects generally seem to manifest before the therapeutic effect (grrr!) and with the eventual appropriate dose (or change to a different med if necessary), you shouldn’t have to put up with ongoing negative side effects.

    Ideally, this should make difficult thoughts and feelings less ‘sticky’, and it should give you a working distance from your emotions. Some people find that they ‘care less’ in general, but again, this shouldn’t last. (Full disclosure: I’m a clinical psychologist, not a psychiatrist, and therefore can’t prescribe mess, but I do see a lot of people who are medicated).

    Liked by 2 people

  3. Many years ago Zoloft was offered to me. I turned it down because of the sexual side effects saying to the psychiatrist that about the only joy I had left in my life was sex so I couldn’t afford to knock that one off my bucket list.

    Over a period of time I tried about 5 different meds. Within 3 days they were making me “feel” better but the physical symptoms were intolerable. Especially Cymbalta. I was constantly in a state of muscle jerking and tension. Couldn’t hold my limbs, especially my legs still. Drove me nuts. I ended up with Seratonin Syndrome on Wellbutrin.

    Used St. John’s Wort successfully but again ended up on it too long and more Seratonin Syndrome.

    Now that I’m over the hill and the sex thing isn’t as big a deal as it use to be I could try Zoloft. 🙂

    I’m glad you have relief.

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s